Abdominal Pains

FormerMember
FormerMember
  • 5 replies
  • 39 subscribers
  • 5854 views

Hello Everyone. 

I completed my chemoradiation last November and have been attending the 3 monthly reviews, my last one being on 31st July this year. Diagnosis all good. 

I mentioned to the consultant that I was still experiencing a few abdominal pains on the right handside and explained that this was below the tummy button and to the right. I know that my lymph node is enlarged and was advised that this had been present since my initial PET scan. However, this pain/twinging is slightly higher up from where the  lymph node is located. She examined me and said that there was no apparent swelling and that it was more than likely to be late side effects of the pelvic radiation. 

I wondered if anyone else has or does experience anything like this in the area I have mentioned.

I did begin to wonder if it was my appendix?

Look forward to hearing from you. 

Best wishes 

John

  • Congratulations on your completion and All Clear John Raised hands 

    I am 6 yrs post treatment and cancer FREE Praise the Lord! I've seen several post mentioning this pain in exact area and after 6 yrs I still have that same pain! I have asked my Radiation Oncologist, Colon Rectal Surgeon and Family Dr. and they can't find a reason for this strange pain! I too think sometimes it may be my appendix, but it's not low enough! It comes and goes and can be sharp pains at times! After 6 yrs I've just come to the conclusion it was due to radiation, because I have never experienced it before treatment! Hopefully someone comes along with an answer!! 

    God Bless, Theresa

  • FormerMember
    FormerMember in reply to Amazing Grace

    Hi Theresa.

    Many thanks for your reply.

    I'm elated to hear that you're All Clear 

    It's so reassuring to hear of someone else who has experienced the same kind of discomfort as myself. 

    I too, never had any of these twinges and pains pre treatment. 

    I have googled no end of different symptoms and to be honest ,I've scared myself silly reading what every twinge and pain could be. Maybe not a good idea. 

    I still have to attend quarterly reviews with the oncologist, and when it comes to the CT or MRI scans ,I'm always concerned that something else might show up. A big worrier sums me up! Lol. 

    I don't know if you use them, but tumeric capsules are extremely helpful with post scarring. And also Silicol gel which helps the intestinal tract. 

    Anyway, you take care. 

    John xx 

  • Hi john

    yep i get those pains too on the right.  Like you been told ok.  

    Just glad it’s all over and with regular check ups reassurance helps!!

    cathy x

  • Hi John,

    I get similar pains to this. Have been worrying about it a lot and have just had my CT scan yesterday, due MRI tomorrow and I’m so worried somethings going to show up, reading this has given me some reassurance so fingers crossed. 

  • Hi  , 

    I’ve noticed this is quite an old thread & wasn’t sure if you’d get a response but in the early days of my recovery from treatment I had some groin pain, I also had strange twinges throughout my abdomen, I’ve since put this down to reactions to the pelvic radiation as all of my examinations, scans etc., were clear & here I am a little over 5 years on & still cancer free. Please voice your concerns when you go for your scan results & hopefully your oncologist will be able to put your mind at rest. 

    Nicola